# SDR 95ZZZX5540

- Difficulty date: August 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8639F
- Make and model: Hughes 369D
- Aircraft serial: 1280431D
- Engine: Allsn 250C20B
- System (JASC): 7323 · Turbine Governor
- Part: Governor
- Part number: 23007501
- Condition: Failed
- Location: Engine N2
- Component: Bendix
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT, THE PILOT NOTICED A DECREASE IN MAIN ROTOR RPM AND THE NOSE OF THE HELICOPTER NOTICEABLY YAWED.  THE PILOT DECREASED COLLECTIVE PITCH, BUT THE ENGINE POWER AND ROTOR RPM CONTINUED TO DECREASE.  THE ENGINE DID NOT FAIL COMPLETELY.  DURING THE TOUCH DOWN, THE HELICOPTER HIT THE GROUND HARD AND CUT OFF THE TAIL BOOM BY THE MAIN ROTORS. THE N2 GOVERNOR WAS REMOVED AS A SUSPECTED CONTRIBUTING FACTOR.
